Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Abnormal Periods


 Sem1981 - Wed Feb 09, 2005 2:23 pm

I have been on birth control for about 5 years and my periods have always been pretty normal. Last month my period started about 2 days later then normal and was very very light (normally it's moderate and then heavy for one day, and the period lasts about 5-6 days). This month i'm already about 3 days later then normally starting and haven't had any bleeding. Both months i hav had normal feelings before hand like i was going to start....cramping, sore breasts, etc. I took a pregnacy test yesterday, but it was negative.

In October I had a LEEP procedure done, but since then i have had normal periods, until these 2, so i don't know if that could influence it or not. I am 23, engaged, and have been dating the same guy for 5 years. What could be causing these abnormal periods?? Should I call my dr. and make an appointment??

Thanks,
Sarah
 alaaelfeky - Thu Feb 17, 2005 7:12 pm

Hi sem1981
Don.t worry... you probably will turn out to be normal...pills can cause the periods to become lighter than ususal or even disappear all together in some cases...but I really think you MUST HAVE a pregnancy test....... :roll:
:idea: you might be pregnant...
If the baby check turns out positive... please get an ultrasound examination ASAP to confirm that the pregnancy is in the normal place...

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us